Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes itching and dryness near the lips as per the attached images?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 3001 Questions
Question
Hello doctor
The left side corner of the lower and lips and it's lowercvrrmillion border is giving me trouble , I feel like it's dry and some kind of tape is stuck to it sometimes , sometimes I feel little bit of itchy in the corner where the lower and upper lips join that place , I have attached pics ( I have taken close up shits of those places that are problematic ) please do take a look and let me now. Also sometimes when I apply hydrocortisone cream and then later on when I wipe it off there is redness and more dryness ( is it because I am leaving it overnight ) how many hours should I put on the hydrocortisone cream in that place please advice , it's making me more scared and worried
Mon, 14 May 2018 in General Health
 
 
Answered by Dr. Asmeet Kaur Sawhney 4 hours later
Brief Answer:
Can apply more potent steroid, hydrocortisone cream can be left for 2-3 hrs

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have reviewed all your pictures and can appreciate slight dryness on the lower left lip and it's vermillion border.
If you are not getting desired benefit from hydrocortisone cream I would recommend you to apply slightly more potent steroid like fluticasone cream on the extremely dry areas once a day for 5-7 days.
This will cause faster resolution of your problem.
If you are using hydrocortisone cream it can be left for 2-3 hours at a time and then can be wiped off.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Follow-up: What causes itching and dryness near the lips as per the attached images? 32 minutes later
Hello doctor
I have attached pics that I have taken just now ( I have applied hydrocortisone cream to the left side of the lower lips covering the vermillion border ) . The dryness feels more like sometimes something is crawling sometime sa tape stuck to it . Also in the earlier picture can you notice any swelling or some pimples I don't know but why is it like this ? I am getting scared doctor
 
 
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
You are applying too much of medicine

Detailed Answer:
I have reviewed the newly attached photographs as well but can't appreciate any pimple or swelling.
Also you are applying too much of medicine.
You just need to take pinhead sized amount of medicine and rub it on affected area so that it should not be visible on the surface.
Thats why it is causing more dryness or a feeling of tape struck on your lip.

Above answer was peer-reviewed by
 
Follow-up: What causes itching and dryness near the lips as per the attached images? 24 hours later
Hello doctor
I have few questions though
1) I have attached few pics in which the first few pics are those taken before dinner
2) the next few pics are those taken after dinner why do my lips become red after eating I did not eat anything new just curd rice and spinach
3) I will henceforth apply only vey small quantity of hydrocortisone ( how often can I apply hydrocortisone in a day and for how long can I keep it should I wipe it off after sometime?)
 
 
Answered by Dr. Asmeet Kaur Sawhney 24 minutes later
Brief Answer:
Redness seems to be nonspecific, hydrocortisone cream twice daily

Detailed Answer:
I have reviewed the newly attached photographs and can appreciate slight redness in few pics.
It is very slight to directly attribute it to eating. It seems to be nonspecific.

You can apply hydrocortisone cream twice daily and can wipe it off after 3-4 hours.
Above answer was peer-reviewed by
 
Follow-up: What causes itching and dryness near the lips as per the attached images? 22 hours later
Hello doctor
For the past couple of days the upper vermillion border especially the right side is giving me trouble ( feels like itching and when I rub with a cotton bud oily dead flaky skin Comes off ) and it becomes red . can I apply hydrocortisone on it ? I am so scared doctor what is this , especially after eating no matter what I eat it becomes red and it starts to itch . Please help me
 
 
Answered by Dr. Asmeet Kaur Sawhney 48 minutes later
Brief Answer:
Cheilitis, can apply hydrocortisone cream

Detailed Answer:
These all are symptoms are cheilitis which is inflammation of the lips.
You can apply hydrocortisone cream on the affected areas twice daily.
Don't be scared as these symptoms are not related to herpes or any serious condition.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor